Alert archive / North Carolina / Wind Advisories in 2022
Wind Advisory 4, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Dec 22, 2022, 11:14 AM EST for 31 counties in North Carolina. It took effect at Dec 23, 2022, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2022, 11:14 AM EST (16:14 UTC)
- In effect from
- Dec 23, 2022, 4:00 AM EST
- Expired
- Dec 23, 2022, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 928 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS72 KRAH 221614 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1114 AM EST Thu Dec 22 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230015- /O.NEW.KRAH.WI.Y.0004.221223T0900Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1114 AM EST Thu Dec 22 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...All of central North Carolina. * WHEN...From 4 AM to 6 PM EST Friday. * IMPACTS...Sustained winds of 15-25 mph with occasional gusts between 30-40 mph are expected into the early evening. A period of gusts of 45-50 mph are possible in the morning. These strong winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
210 WWUS72 KRAH 221749 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1249 PM EST Thu Dec 22 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230300- /O.CON.KRAH.WI.Y.0004.221223T0900Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1249 PM EST Thu Dec 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...All of central North Carolina. * WHEN...From 4 AM to 6 PM EST Friday. * IMPACTS...Sustained winds of 15-25 mph with occasional gusts between 30-40 mph are expected into the early evening. A period of gusts of 45-50 mph are possible in the morning. These strong winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
133 WWUS72 KRAH 230214 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 914 PM EST Thu Dec 22 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231200- /O.CON.KRAH.WI.Y.0004.221223T0900Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 914 PM EST Thu Dec 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central North Carolina. * WHEN...From 4 AM to 6 PM EST Friday. * IMPACTS...Sustained winds of 15-25 mph with occasional gusts between 30-40 mph are expected into the early evening. A period of gusts of 45-50 mph are possible in the morning. These strong winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
865 WWUS72 KRAH 230951 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 451 AM EST Fri Dec 23 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232300- /O.CON.KRAH.WI.Y.0004.000000T0000Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 451 AM EST Fri Dec 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph, with frequent gusts between 30 and 40 mph, will occur through this evening. A surge of gusts between 40 mph and 50 mph, isolated to around 55 mph, are expected between 6 AM and 10 AM. * WHERE...Throughout central North Carolina. * WHEN...Until 6 PM EST this evening. * IMPACTS...These strong winds will blow around unsecured objects, including holiday decorations. Tree damage, including some downed trees, will result. Scattered to locally numerous power outages will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Be alert for falling tree limbs. && $$
198 WWUS72 KRAH 231550 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1050 AM EST Fri Dec 23 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232300- /O.CON.KRAH.WI.Y.0004.000000T0000Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 1050 AM EST Fri Dec 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds at 15 to 30 mph, with frequent gusts between 30 and 40 mph, will occur through this evening. A few gusts of 40 to 50 are expected through early this afternoon. * WHERE...Throughout central North Carolina. * WHEN...Until 6 PM EST this evening. * IMPACTS...These strong winds will blow around unsecured objects, including holiday decorations. Tree damage, including some downed trees, will result. Scattered to locally numerous power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
627 WWUS72 KRAH 231925 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 225 PM EST Fri Dec 23 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-232300- /O.CON.KRAH.WI.Y.0004.000000T0000Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 225 PM EST Fri Dec 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds at 10 to 25 mph with gusts between 30 and 40 mph will continue through this evening. A few gusts in excess of 40 mph are possible through mid afternoon across the Coastal Plain. * WHERE...Throughout central North Carolina. * WHEN...Until 6 PM EST this evening. * IMPACTS...These strong winds will blow around unsecured objects, including holiday decorations. Tree damage, including some downed trees, will result. Scattered to locally numerous power outages are expected and these winds could impact power restoration efforts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
412 WWUS72 KRAH 232256 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 556 PM EST Fri Dec 23 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240000- /O.EXP.KRAH.WI.Y.0004.000000T0000Z-221223T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, Hope Mills, Clinton, and Roseboro 556 PM EST Fri Dec 23 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... Wind gusts have subsided to less than 30 mph at most locations across central NC. As such, will allow the wind advisory to expire at 6 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Dec 22, 10:04 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 22, 10:04 AM EST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1004 AM EST Thu Dec 22 2022 .SYNOPSIS... Low pressure will track generally northward across the eastern Carolinas and southeastern VA today, while chilly high pressure will otherwise remain across the interior Carolinas and mid Atlantic. Meanwhile, an unusually strong Arctic cold front will approach from the west, then blast across the region Friday morning. Arctic high pressure will follow and extend from the Great Plains to the Southeast through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1004 AM Thursday... Only minor changes to the going forecast as everything is largely still on tap. Based on ASOS observations in northeast SC, the surface low appears to be around 1012 mb. The warm front extending from the low is roughly oriented along the SE coast of NC, where dewpoints south of the boundary are in the lower 60s. A widespread shield of precipitation has blossomed over the area in response to deep upper-forcing/divergence, along with strong WAA in the low to mid-layers and low-level frontogenesis. Embedded thunder is also favored during the morning and afternoon as the 12Z Charleston sounding indicated MUCAPE around 1200 J/kg. And lighting has been reported upstream in northern SC and southern NC at the moment. We also received a report of small hail in the Triad and certainly cannot rule out small hail given low freezing levels and MUCAPE combined with strong deep-layer shear. These showers and embedded thunderstorms will slowly taper off from southwest to northeast by mid-late afternoon over most of central NC, perhaps early evening in the far northern Coastal Plain, as the deeper forcing lifts north into VA. The surface low is still forecast to strengthen around 1008-1009 mb as it moves NNE across the Coastal Plain and along I- 95, moving off into the Delmarva region tonight. As this surface low moves north, there will be a small window where parcels could become surface based. Forecast dewpoints from the recent HRRR/NEST would indicate the best chance of any potential severe storms would be roughly along a line from roughly Clinton to Goldsboro just east of Rocky Mount (near Tarboro), where some dewpoints in the 63-64 degF range would combine with the strong low and deep-layer shear. This roughly matches up with the latest SPC marginal outlook, with the risk of damaging winds, large hail, and an isolated tornado. It is still unclear whether parcels could become surface-based given how the instability is chasing the precipitation. It would appear the most favored area for severe would be toward the NC coast. Highs still expected to range from the upper 30s to around 40 in the Triad, upper 30s to upper 40s across the Piedmont, and upper 50s to mid 60s in the Coastal Plain. Tonight, after a lull in rain, a resurgence of moisture with the Arctic front and upper-trough will favor increasing chances, mainly across the northwest Piedmont. As the front approaches, temperatures will drop into the mid 20s there, where a brief changeover to snow could favor a dusting of snow early Fri morning in some areas of the Triad. Elsewhere, the Arctic front will be approaching the central Piedmont by daybreak, with lows in the east still in the low to upper 40s. Winds will begin to pickup toward daybreak, especially across the west. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 340 AM Thursday... ...Wind Chill Advisory has been issued for Friday night into Saturday morning for the Piedmont and northern Coastal Plain... An Arctic cold front will surge eastward through central NC Friday morning. Expect very strong wind gusts and dangerously low wind chill values behind the front Friday and Friday night. Overview: A deep upper low will swing through the OH Valley and into the Northeast on Friday before lifting northward into Quebec Fri night. At the surface, the Arctic front should come off the Appalachians late Thu night and quickly surge eastward through central NC through Fri morning, while the parent low lifts northward through the Great Lakes and into Canada. Winds: The rapidly increasing pressure gradient immediately ahead of and with the cold front will result in strong, gusty winds ahead of the front early Fri morning. With the front there could be a brief 1- 2 hour period where winds gust to around 50 kts, but that will depend somewhat on the timing of the front and how deeply the winds mix. Otherwise, expect sustained winds of 20-25 kts, with gusts of 35-45 kts across central NC on Fri with the cold advection behind the front. While winds will gradually decrease Fri night, they will remain a bit breezier than usual, sustained of 10-15 kts with gusts of 20-25 kts. Precipitation: Based on current fropa timing, the cold air will be chasing the lingering rain out of the area Fri morning. Expect rain to quickly exit eastward by 15Z Fri morning, possibly changing over to snow very briefly before it ends. Do not expect any significant p- type impacts at this time. Temperatures: A non-diurnal temperature trend is expected Fri based on the current timing of the Arctic front. Highs will likely occur in the morning (or overnight for the calendar day), with a significant range in temperatures at 12Z Fri. Temps in the mid 20s NW to low 50s SE will decrease through the day, into the low/mid teens NW to mid 20s SE by 00Z Sat. Temperatures will continue to crash Fri night, dropping into the single digits NW to mid teens SE by Sat morning. Low-level thicknesses will be anomalously low Sat morning, in the 1220m to 1240m range. Skies will be clear, however winds will be breezy due to continued CAA. Wind Chill: The combination of the winds and temperatures outlined above will result in dangerously low wind chill values Fri and Fri night. Wind chill values of 0 to -7 degrees F are expected across the northwest half of central NC, with values of 0 to 7 across the southeast half. Wind Chill Advisory issued for the areas expected to be at or below 0 for a wind chill Fri night/Sat morning. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 350 AM Thursday... Cold and dry through the weekend and early next week. The strong upper low will sit over Quebec through Sunday, while the deep attendant trough sits over the eastern half of the CONUS. A s/w will traverse the base of the trough on Sun, sharpening the trough axis as it dips from the central Plains to the lower MS Valley and through the Deep South Sat night through Sun. Meanwhile, another northern stream shortwave will drop southeast out of Canada into the northern Plains on Sun. Sun night, the low over Quebec will finally lift northeastward, while the trailing northern stream wave swings through the northern Plains and into the upper MS Valley. The southern stream s/w will lift through the Southeast and track northeast off the Southeast US Coast on Mon as the northern stream wave drops southward through the MS Valley, amplifying the trough over the eastern US once again. At the surface, a tight pressure gradient will linger across central NC on Saturday and Sunday, finally relaxing Sun night into Mon as the Arctic high moves through the OH Valley and builds into the mid-Atlantic. The cold high could linger over the mid-Atlantic through the middle of the week as a low over the Atlantic tracks northeast, well off the Southeast and mid- Atlantic coasts. Any precipitation from the coastal system should stay out of central NC mid-week. Temperatures will be well below average by 15 to 20 degrees through Mon, gradually moderating thereafter but remaining below average through mid-week. Single digit wind chill values will be possible across much of central NC Sat night. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... As of 655 AM Thursday... Strengthening lift and moisture transport will contribute to the expansion and lowering of ceilings to IFR-LIFR, amidst widespread rain, this morning. Low level wind shear will also result, primarily at FAY, RWI, and RDU, owing to the intensification and passage of a 45-55kt, sely low level jet atop nely surface winds later this morning through mid afternoon. That low level jet, and warming/ moistening atop cooler and stable air near the surface, will also fuel weak elevated instability supportive of a few thunderstorms mainly at or around FAY and RWI today. While steady rain will end from southwest to northeast this afternoon, widespread LIFR-IFR conditions, and patchy drizzle and/or fog, will continue through Friday morning. Outlook: The passage of an unusually strong Arctic cold front will eradicate that preceding very low overcast and areas of fog Friday morning, but it will also be accompanied by 40-50 kt wind gusts and scattered rain squalls (possibly mixed with snow at INT/GSO), followed by lesser-but-still-strong, wly surface winds between 25-35 kts through the day and early nighttime hours Friday. Winds will gradually lessen but remain breezy/blustery through Saturday afternoon. && .RAH WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 7 PM Friday to 9 AM EST Saturday for NCZ007>011-021>027-038>041-073>076-083-084. && SYNOPSIS...MWS NEAR TERM...Kren SHORT TERM...KC LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Dec 22, 6:21 AM EST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 621 AM EST Thu Dec 22 2022 NCZ007>011-021>027-038>041-073>076-083-084-231130- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee-Anson-Richmond- 621 AM EST Thu Dec 22 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 9 AM EST SATURDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. An unusually strong, Arctic cold front will blast across central NC Friday morning. Winds may gust between 40 and 50 mph with the passage of the front between 6 AM and 10 AM, followed by gusts between 30 and 40 mph through Friday evening. Associated wind and sharply colder temperatures will create wind chill values between zero and 10 below late Friday through Saturday morning. In addition, temperatures are expected to remain below freezing Friday through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ028-042-043-077-078-085-086-088-089-231130- Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland- Sampson- 621 AM EST Thu Dec 22 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An unusually strong, Arctic cold front will blast across central NC Friday morning. Winds may gust between 40 and 50 mph with the passage of the front between 6 AM and 10 AM, followed by gusts between 30 and 40 mph through Friday evening. Associated wind and sharply colder temperatures will create wind chill values between zero and 10 above late Friday through Saturday morning. Aside from a few hours Sunday afternoon, sub-freezing temperatures are expected from late Friday through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 22, 9:24 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
924 AM EST Thu Dec 22 2022
NCZ085-086-088-221530-
Scotland NC-Hoke NC-Cumberland NC-
924 AM EST Thu Dec 22 2022
...Strong thunderstorms will impact portions of northeastern
Scotland, western Cumberland and Hoke Counties through 1030 AM EST...
At 923 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Pauls to Maxton. Movement was north at
20 mph.
HAZARD...Winds in excess of 35 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Maxton, Antioch, Pope AFB, Hope
Mills, Spring Lake, Eastover and Wagram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 7947 3513 7937 3522 7874 3485 7883
3483 7890 3486 7893 3487 7892 3490 7894
3495 7904 3483 7919 3484 7935 3482 7936
3477 7933 3472 7938
TIME...MOT...LOC 1423Z 184DEG 18KT 3481 7893 3474 7932
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
22Special weather statement, Dec 22, 10:32 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1032 AM EST Thu Dec 22 2022
NCZ042-077-078-088-089-221615-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-
1032 AM EST Thu Dec 22 2022
...Strong thunderstorms will impact portions of southwestern Wayne,
Sampson, southeastern Harnett, central Cumberland and southwestern
Johnston Counties through 1115 AM EST...
At 1032 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Fayetteville to near
Jerome to Bladen Community College. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fayetteville, Clinton, Dunn, Benson, Godwin, Erwin, Eastover, Coats,
Roseboro and Stedman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 7845 3484 7849 3485 7850 3485 7877
3501 7886 3544 7873 3542 7840 3531 7810
3518 7817 3509 7817 3508 7816 3501 7815
3477 7843
TIME...MOT...LOC 1532Z 203DEG 42KT 3500 7880 3487 7872 3467 7873
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:40 AM EST | Wind Chill Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 55 hr |
| Dec 22, 9:24 AM EST | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Dec 22, 10:32 AM EST | Special Weather Statement | RAH | Cumberland, Sampson | 43 min |
Nearby
Wind Advisories in North Carolina, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.